Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 13, 2006, 10:25 AM CDT. It took effect at Jul 13, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 10:25 AM CDT (15:25 UTC)
- In effect from
- Jul 13, 2006, 1:00 PM CDT
- Expired
- Jul 13, 2006, 8:14 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 131525 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1025 AM CDT THU JUL 13 2006 .A COLD FRONT MOVING ACROSS THE REGION WILL BRING GUSTY WINDS...AND LOW RELATIVE HUMIDITIES TO THE WEST RIVER AREA OF CENTRAL SOUTH DAKOTA THIS AFTERNOON. SDZ267-268-140200- /O.NEW.KABR.FW.W.0005.060713T1800Z-060714T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE- 1025 AM CDT THU JUL 13 2006 /925 AM MDT THU JUL 13 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WINDS GUSTING TO 25 MPH...RELATIVE HUMIDITIES DOWN AROUND 20 TO 25 PERCENT...AND HOT TEMPERATURES WILL PROMOTE EXTREME FIRE DANGER OVER AREAS MAINLY WEST OF THE MISSOURI RIVER THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ TDK
1 follow-up statement
000 WWUS83 KABR 140114 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 814 PM CDT THU JUL 13 2006 SDZ267-268-140215- /O.CAN.KABR.FW.W.0005.000000T0000Z-060714T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE- 814 PM CDT THU JUL 13 2006 /714 PM MDT THU JUL 13 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. $$ KEEFE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:21 AM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 3:21 AM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 321 AM CDT THU JUL 13 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT TWO CONCERNS FOR TODAY WHICH INCLUDE RED FLAG POTENTIAL ACROSS THE NORTHWEST COUNTIES AND SEVERE THUNDERSTORM POTENTIAL ACROSS THE EAST. CURRENTLY HAVE ISO SHOWERS/STORMS ACROSS CENTRAL SD IN ASSOCIATION WITH APPROACHING MID LEVEL TROUGH AND SFC BOUNDARY. BROAD ASCENT ACROSS THIS REGION COMBINED WITH SUFFICIENT INSTABILITY SHOULD KEEP PRECIP GOING THROUGH THE MORNING HOURS AND HAVE INCLUDED THIS IN FORECAST. SFC BOUNDARY NOW MAKING EASTWARD PROGRESS ACROSS THE WESTERN DAKOTAS. EXPECT THIS FRONT TO CONTINUE TO PUSH EAST THROUGH THE AFTERNOON AND WILL APPROACH THE EAST TOWARDS PEAK HEATING. GOOD PUSH OF MOISTURE AHEAD OF THE FRONT...COMBINED WITH MODERATE TO STRONG INSTABILITY SHOULD GIVE WAY TO SCATTERED THUNDERSTORMS THIS AFTERNOON. HAVE STUCK CLOSE TO PREVIOUS TIMING AND POPS IN GRIDS. DID ADD POTENTIAL FOR SEVERE IN WORDING/GRIDS AS SEVERE PARAMETERS LOOKING PRETTY GOOD AND EASTERN SD REMAINS UNDER SLIGHT RISK FOR DAY 1. VERY STEEP LAPSE RATES SPREAD ACROSS THE EASTERN COUNTIES TODAY AND VERTICAL SHEAR WILL ALSO INCREASE. SECOND CONCERN FOR TODAY INVOLVES RED FLAG POTENTIAL. RH VALUES WILL ONCE AGAIN DIP DOWN INTO THE 20 TO 25 PERCENT RANGE ACROSS THE NORTHWEST COUNTIES BEHIND THE FRONT. ONLY QUESTION WILL BE WIND SPEED. MODELS SHOWING ABOUT 15 TO 20 KTS WITH 925 AND 850 MB WINDS AROUND 20 KTS. WITH CONFIDENCE LOW ON EXACT WIND SPEED BEHIND FRONT HAVE HELD OFF ISSUING RED FLAG WARNING AND WILL HIGHLIGHT FIRE DANGER IN HWO AND RFD. WILL LET DAY SHIFT ASSESS SITUATION AGAIN ONCE 12Z MODEL DATA ARRIVES. A RED FLAG WARNING CAN BE ISSUED LATER THIS MORNING IF NEED BE. HAVE SEEN SITUATIONS BEFORE WHERE MODELS UNDER FORECAST WIND BEHIND A FRONT. HAVE TRENDED TEMPS DOWN A FEW DEGREES TODAY ACROSS THE WHOLE CWA AS SCATTERED CLOUDS SHOULD LIMIT HEATING A BIT. WILL ALSO HAVE WEAK CAA TODAY BEHIND SYSTEM. TRENDED TEMPS DOWN A COUPLE DEGREES FOR FRIDAY ALSO AS GUIDANCE HAS TRENDED A BIT COOLER. SATURDAY STILL SHOWS IMPRESSIVE WARMING AT 850 MB WITH TEMPS IN THE 30S C. STRONG SW FLOW AT 850 MB SHOULD ALSO HELP TO MIX OUT HOT TEMPERATURES. .LONG TERM...SUNDAY THROUGH WEDNESDAY STILL NOT GREAT AGREEMENT BETWEEN ANY OF THE EXTENDED MODELS. THE GFS SEEMS TO BE IN THE MOST DISAGREEMENT WITH IT HAVING MUCH FASTER TIMING IN THE UPPER LEVELS...AND A STRONGER AND FASTER MOVING SURFACE SYSTEM TOWARD THE END OF THE PERIOD. ECMWF AND DGEX NOT IN GREAT AGREEMENT EITHER...BUT LEAN TOWARD A MORE SIMILAR SOLUTION AS COMPARED TO THE GFS. WITH SO MUCH UNCERTAINTY...HAVE OPTED TO CHANGE VERY LITTLE TO THE EXISTING GRIDS. WILL LEAVE THE ENTIRE PERIOD DRY. H85 TEMPS START OFF QUITE WARM EARLY IN THE PERIOD...BETWEEN +25 AND +34 ON SUNDAY...THEN COOL JUST SLIGHTLY INTO THE +20S MONDAY THROUGH WEDNESDAY. ALL IN ALL...TEMPS WILL REMAIN ABOVE NORMAL. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE. && TT/AP
Hazardous weather outlook, Jul 13, 5:10 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 510 AM CDT THU JUL 13 2006 MNZ039-046-SDZ006>008-011-018>023-141015- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 510 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE JAMES RIVER VALLEY AND POINTS EAST THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FROM THE JAMES RIVER AND POINTS EAST INTO EXTREME WEST CENTRAL MINNESOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-141015- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 510 AM CDT THU JUL 13 2006 /410 AM MDT THU JUL 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR DURING THE EARLY MORNING HOURS ACROSS CENTRAL SOUTH DAKOTA. FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY WITH THE STORMS. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY ACROSS CORSON AND DEWEY COUNTIES THIS AFTERNOON...WHILE HIGH TO VERY HIGH FIRE DANGER WILL OCCUR FARTHER EAST. PLEASE SEE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:22 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 38 min |
| Jul 13, 4:53 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 56 min |
| Jul 13, 5:13 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 51 min |
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.